Alert archive / North Carolina / Wind Advisories in 2023
Wind Advisory 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 4, 2023, 3:02 AM EST for Grayson County, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2023, 3:02 AM EST (08:02 UTC)
- Expired
- Mar 4, 2023, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 908 m²/s²
- 0-3 km storm-relative helicity
- 1433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
856 WWUS71 KRNK 040802 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 302 AM EST Sat Mar 4 2023 NCZ001-002-018-VAZ015-041500- /O.CAN.KRNK.HW.W.0002.000000T0000Z-230304T1500Z/ /O.NEW.KRNK.WI.Y.0008.230304T0802Z-230304T1500Z/ Ashe-Alleghany NC-Watauga-Grayson- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, and Volney 302 AM EST Sat Mar 4 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In North Carolina, Ashe, Alleghany NC and Watauga Counties. In Virginia, Grayson County. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High elevation locations will experience the strongest gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WVZ508-041500- /O.CON.KRNK.HW.W.0002.000000T0000Z-230304T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 302 AM EST Sat Mar 4 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Strong west winds winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...In North Carolina, Ashe, Alleghany, and Watauga counties. In Virginia, Grayson County. In West Virginia, western Greenbrier County. * WHEN...Through 10 AM EST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...High elevation locations will experience the strongest gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ VAZ007-009>014-016>020-022>024-WVZ042>044-507-041500- /O.CON.KRNK.WI.Y.0007.000000T0000Z-230304T1500Z/ Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer- Summers-Monroe-Eastern Greenbrier- Including the cities of Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, and Alderson 302 AM EST Sat Mar 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest North Carolina, southwest and west central Virginia, and southeast West Virginia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Higher elevation locations will experience slightly higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
621 WWUS71 KRNK 041454 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 954 AM EST Sat Mar 4 2023 WVZ508-041600- /O.EXP.KRNK.HW.W.0002.000000T0000Z-230304T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 954 AM EST Sat Mar 4 2023 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... West to northwest winds have diminished this morning. A few gusts to 45 mph will be possible into early afternoon. $$ NCZ001-002-018-VAZ015-041600- /O.EXP.KRNK.WI.Y.0008.000000T0000Z-230304T1500Z/ Ashe-Alleghany NC-Watauga-Grayson- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, and Volney 954 AM EST Sat Mar 4 2023 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Northwest winds are diminishing this morning, but a few gusts up to to 40 mph may occur through early afternoon. $$ VAZ007-009>014-016>020-022>024-WVZ042>044-507-041600- /O.EXP.KRNK.WI.Y.0007.000000T0000Z-230304T1500Z/ Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer- Summers-Monroe-Eastern Greenbrier- Including the cities of Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, and Alderson 954 AM EST Sat Mar 4 2023 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... West to northwest winds are subsiding to under advisory levels. A few gusts to 40 mph may occur at the higher elevations and through mountain passes into early afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 2:58 AM EST, 4 minutes earlier.
Area forecast discussion, Mar 4, 2:58 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
258 AM EST Sat Mar 4 2023
.SYNOPSIS...
Gusty winds persist this morning before weakening today as high
pressure arrives. Milder and drier conditions are expected for
Sunday and Monday. A few showers are possible for the mountains
early Tuesday morning, but most of the area remains dry through
Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM EST Saturday...
...Very windy this morning, dry for the remainder of the
weekend...
Westerly winds are increasing this morning behind a departing
cold front. The main low pressure system is pushing into New
England, and strong pressure rises on the order of 10mb/3 hours
were spreading into the OH Valley. A small bubble high across
eastern VA has angled in south of the Blue Ridge, and this
along with the terrain was steering the strongest winds mainly
across WV and northern VA. The strongest winds are expected in
the next few hours before they begin to diminish. We will still
have gusts beyond this morning, but it will be a lower
magnitude. Wind Advisories and High Wind Warnings remain in
place.
The west winds are also pushing colder air along with cold air
stratus towards the Blue Ridge. Along and east of the Blue
Ridge, expect mostly clear/sunny skies, with clouds damming
along and west of the mountains through at least noon.
Temperatures will struggle today in CAA, and highs will feel
colder with the winds. Highs will be in the upper 40s/low 50s
for the mountains, and the mid 50s to lower 60s for the
Piedmont. Tonight will be cool with clear skies and lightening
winds. Still not expecting us to fully decouple with the high
pressure center to our west, so ridges will be a little warmer
than valleys. Lows will range from the upper 20s in the coldest
mountain locations to the mid to upper 30s elsewhere.
Confidence in the near term is high.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 200 AM EST Saturday...
Mostly dry conditions and mild temperatures for Sunday and into
early next week...
Overall upper flow to round out the weekend and lasting into
early next week looks rather flat, which will result in a
period of much quieter weather. High pressure will settle
overhead on Sunday with temperatures warming above normal once
again under sunny skies. By Monday, with modest upper level
ridging developing, temperatures will remain anywhere from 8 to
14 degrees above normal as high pressure slide east and
southwest flow increases.
Weak embedded shortwave will pass north into Pennsylvania/New
York with a mostly dry trailing front on Tuesday. This will be
a transition day for "cooler" temperatures, but still above
normal. Mountain showers are possible with the front, but will
be very spotty.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 245 AM EST Saturday...
Cool high pressure will then maintain control of the weather
pattern for Wednesday and Thursday, with temperatures
returning closer to normal for what will be the second week of
March. This will include the likelihood of freezing overnight
temperatures across the region, which may impact vegetation
which is sensitive to the cold that may have already begun
sprouting.
Weather forecast models have all backed off on precipitation
chances for Wednesday and Thursday with a low pressure system
developing across the Mid-Mississippi River Valley, with the
brunt of the energy remaining to our west. Next potential system
now appears to be late next week, but details are murky.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
As of 215 AM EST Saturday...
Skies have cleared out for most behind the departing front, with
some patchy fog having developed near central VA where winds are
lighter. Gusty westerly winds have begun for the mountains
westward, with speeds of 15 to 25 kts gusting to 35 kts at TAF
sites there. Winds will become gusty even over the Piedmont, but
DAN and LYH will be sheltered from the worst winds. Winds will
help scour out any fog, and will also push stratus into the
mountains from the west.
Winds remain gusty through the first half of the day Saturday
before diminishing this afternoon and evening. Sky conditions
will improve to VFR east of the Blue Ridge this morning, but it
may take until this afternoon for locations west of the Blue
Ridge to improve to VFR.
Extended Aviation Outlook...
Good flying weather is expected for Sunday and Monday. Clouds
should increase by late Monday. Sub-VFR conditions will be
possible for KBLF and KLWB Tuesday morning as -SHRA develop
along a front. Elsewhere not expecting any impacts. Gusty winds
and an improvement to VFR everywhere is anticipated for
Wednesday, but high clouds will begin to increase towards night.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...High Wind Warning until 10 AM EST this morning for VAZ015.
Wind Advisory until 10 AM EST this morning for VAZ007-009>014-
016>020-022>024.
NC...High Wind Warning until 10 AM EST this morning for NCZ001-002-
018.
WV...High Wind Warning until 10 AM EST this morning for WVZ508.
Wind Advisory until 10 AM EST this morning for WVZ042>044-507.
&&
SYNOPSIS...PW/SH
NEAR TERM...SH
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...PM/SHHazardous weather outlook, Mar 3, 3:41 AM EST, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 341 AM EST Fri Mar 3 2023 NCZ003>005-019-020-VAZ032>035-043>047-040845- Surry-Stokes-Rockingham-Wilkes-Yadkin-Patrick-Franklin-Bedford- Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- 341 AM EST Fri Mar 3 2023 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a marginal risk of severe weather and excessive rainfall today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>014-016>020-WVZ042>044-507-040845- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd- Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- 341 AM EST Fri Mar 3 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST SATURDAY... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a slight risk of severe weather and a marginal risk of excessive rainfall today and tonight. Damaging winds and isolated tornadoes are the main severe threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001-002-018-VAZ015-WVZ508-040845- Ashe-Alleghany NC-Watauga-Grayson-Western Greenbrier- 341 AM EST Fri Mar 3 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. High Wind Warning. There is a slight risk of severe weather and a marginal risk of excessive rainfall today and tonight. Damaging winds and isolated tornadoes are the main severe threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ022>024-040845- Roanoke-Botetourt-Rockbridge- 341 AM EST Fri Mar 3 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SATURDAY... This Hazardous Weather Outlook is for west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a marginal risk of severe weather and excessive rainfall today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ006-VAZ058-059-040845- Caswell-Halifax-Charlotte- 341 AM EST Fri Mar 3 2023 This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Today and tonight. There is a marginal risk of severe weather today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 3, 9:19 PM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
919 PM EST Fri Mar 3 2023
VAZ044>047-058-059-040300-
Halifax VA-Buckingham VA-Campbell VA-Pittsylvania VA-Charlotte VA-
Appomattox VA-
919 PM EST Fri Mar 3 2023
...Showers and thunderstorms capable of producing gusty winds will
impact portions of Appomattox, Charlotte, Campbell, northern
Pittsylvania, northern Halifax, and southeastern Buckingham Counties
through 1000 PM EST...
At 916 PM EST, Doppler radar was tracking widespread showers and
thunderstorms falling across much of Central and Southside Virginia.
The strongest thunderstorms were located along a line from
Altavista, to Gretna, to near Callands. Movement was northeastward
at speeds in excess of 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Altavista...
Appomattox...
Hurt...
Chatham...
Gretna...
Brookneal...
and Keysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3734 7846 3733 7852 3740 7859 3734 7860
3726 7868 3719 7868 3719 7864 3714 7859
3715 7855 3709 7848 3708 7844 3688 7850
3678 7963 3697 7953 3702 7949 3702 7946
3703 7948 3706 7944 3719 7936 3763 7826
TIME...MOT...LOC 0216Z 240DEG 74KT 3715 7929 3696 7939 3683 7953
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Mar 3, 9:19 PM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
919 PM EST Fri Mar 3 2023
VAZ032-033-043-044-040245-
Henry VA-Franklin VA-Patrick VA-Pittsylvania VA-
919 PM EST Fri Mar 3 2023
...Showers and isolated thunderstorms with gusty winds will impact
portions of western Pittsylvania, Henry, eastern Patrick and
southeastern Franklin Counties and the City of Martinsville through
945 PM EST...
At 918 PM EST, Doppler radar was tracking showers and isolated
thunderstorms along a line extending from near Bassett to near
Sanville to near Sandy Ridge. Movement was east at 70 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Martinsville...
Axton...
Penhook...
Spencer...
Callands...
Bassett...
and Sydnorsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3671 8022 3688 8007 3705 7954 3701 7948
3702 7946 3706 7949 3706 7942 3654 7953
3654 8020
TIME...MOT...LOC 0218Z 247DEG 59KT 3679 8000 3668 8004 3653 8017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PHLocal storm report, Mar 3, 9:58 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM NON-TSTM WND DMG RICHLANDS 37.09N 81.80W
03/03/2023 TAZEWELL VA 911 CALL CENTER
TREE DOWN.
0500 PM TSTM WND DMG CEDAR BLUFF 37.09N 81.77W
03/03/2023 TAZEWELL VA 911 CALL CENTER
TREES DOWN.
0615 PM TSTM WND DMG 4 NE TAZEWELL 37.16N 81.48W
03/03/2023 TAZEWELL VA 911 CALL CENTER
TREE DOWN ALONG WHITTENS MILL ROAD.
0620 PM TSTM WND DMG 3 S POCAHONTAS 37.27N 81.34W
03/03/2023 TAZEWELL VA 911 CALL CENTER
TREE DOWN ON DEERFIELD RD.
0830 PM NON-TSTM WND DMG 3 ENE CLIFFIELD 37.11N 81.62W
03/03/2023 TAZEWELL VA 911 CALL CENTER
TREE FELL ON A VEHICLE.
&&Special weather statement, Mar 3, 10:00 PM EST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1000 PM EST Fri Mar 3 2023
VAZ044>047-058-059-040345-
Halifax VA-Buckingham VA-Campbell VA-Pittsylvania VA-Charlotte VA-
Appomattox VA-
1000 PM EST Fri Mar 3 2023
...Showers and isolated thunderstorms with gusty winds will impact
portions of southern Appomattox, Charlotte, southeastern Campbell,
east central Pittsylvania, northwestern Halifax and southeastern
Buckingham Counties through 1045 PM EST...
At 959 PM EST, Doppler radar was tracking showers with isolated
thunderstorms along a line extending from near Gladys to near Mt
Airy. Movement was northeast at 70 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Appomattox...
Brookneal...
Keysville...
Charlotte Court House...
Phenix...
Mt Airy...
and Red House.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3734 7846 3733 7852 3737 7858 3740 7859
3734 7860 3726 7868 3720 7869 3718 7868
3718 7864 3716 7864 3713 7859 3714 7855
3708 7848 3707 7845 3695 7848 3682 7934
3700 7917 3727 7903 3760 7830 3758 7828
TIME...MOT...LOC 0259Z 229DEG 71KT 3722 7903 3706 7908 3692 7923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PHLocal storm report, Mar 3, 10:49 PM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1049 PM EST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM DEBRIS FLOW 1 W RADFORD 37.13N 80.58W
03/03/2023 PULASKI VA 911 CALL CENTER
ROCKSLIDE FROM HEAVY RAIN BLOCKED
INTERSECTION OF FALLING BRANCH AND HAZEL
HOLLOW RD. OCCURRED SOMETIME BETWEEN 8-9PM.
AS OF 1045 PM VDOT HAS CLEARED THE HIGHWAY.
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:10 PM EST | Special Weather Statement | RNK | Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 65 min |
| Mar 3, 7:11 PM EST | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 30 min |
| Mar 3, 7:30 PM EST | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Carroll, Craig, Floyd and 11 more | 45 min |
| Mar 3, 7:42 PM EST | Special Weather Statement | RNK | Franklin | 33 min |
| Mar 3, 8:13 PM EST | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Carroll, Craig, Floyd and 10 more | 62 min |
| Mar 3, 8:13 PM EST | Special Weather Statement | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 62 min |
| Mar 3, 8:41 PM EST | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 29 min |
| Mar 3, 8:49 PM EST | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 26 min |
| Mar 3, 9:19 PM EST | Special Weather Statement | RNK | Appomattox, Campbell, Charlotte, Pittsylvania | 41 min |
| Mar 3, 9:19 PM EST | Special Weather Statement | RNK | Henry, City of Martinsville | 26 min |
| Mar 3, 10:00 PM EST | Special Weather Statement | RNK | Charlotte | 45 min |
| Mar 3, 10:02 PM EST | River Flood Warning | RNK | Watauga | 3 hr |
Nearby
Wind Advisories in North Carolina, 2023Wind Advisories in Virginia, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.